Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 27, NWS Memphis, TN

April 30, 2010Craighead County, Poinsett County, Arkansas

NWS Memphis, TN issued this tornado warning at Apr 30, 2010, 10:43 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 10:43 PM CDT (03:43 UTC)
Expired
Apr 30, 2010, 11:46 PM CDT
In force
63 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:17 PM CDTHAIL 0.7510 Wsw Jonesboro, ARHAIL IN CASH, ARKANSAS.
Apr 30, 11:25 PM CDTTSTM WND DMG5 Nne Weiner, AR1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:09 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3037 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
4.6
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WFUS54 KMEG 010343
TORMEG
ARC031-111-010500-
/O.NEW.KMEG.TO.W.0027.100501T0343Z-100501T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL MIDNIGHT CDT

* AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A TORNADO 22 MILES SOUTHWEST OF WALDENBURG...OR 10 MILES
  EAST OF BRADFORD...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
  GREENFIELD...JONESBORO...TRUMANN...WALDENBURG AND WEINER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3593 9072 3565 9049 3544 9102 3544 9104
      3573 9105
TIME...MOT...LOC 0343Z 237DEG 36KT 3545 9126

$$
3 follow-up statements
128 
WWUS54 KMEG 010406
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1106 PM CDT FRI APR 30 2010

ARC031-111-010500-
/O.CON.KMEG.TO.W.0027.000000T0000Z-100501T0500Z/
CRAIGHEAD AR-POINSETT AR-
1106 PM CDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
POINSETT AND WESTERN CRAIGHEAD COUNTIES...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WALDENBURG...OR 12
MILES EAST OF NEWPORT...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISHER...
GREENFIELD...JONESBORO...TRUMANN...WALDENBURG...WEINER...HERMAN...
GILKERSON...OTWELL...VALLEY VIEW...CARY...APT...HERGETT AND DAVIS
SPUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3566 9105 3592 9071 3565 9049 3544 9102
      3544 9104
TIME...MOT...LOC 0407Z 242DEG 43KT 3559 9098

$$
085 
WWUS54 KMEG 010419
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 PM CDT FRI APR 30 2010

ARC031-111-010500-
/O.CON.KMEG.TO.W.0027.000000T0000Z-100501T0500Z/
CRAIGHEAD AR-POINSETT AR-
1119 PM CDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
POINSETT AND WESTERN CRAIGHEAD COUNTIES...

AT 1119 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR WEINER...OR 12 MILES NORTHWEST OF HARRISBURG...MOVING NORTHEAST
AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENFIELD...
JONESBORO...TRUMANN...WEINER...GILKERSON...OTWELL...VALLEY VIEW...
CARY...APT...HERGETT...DAVIS SPUR...PROMISED LAND AND MAPLE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3565 9099 3592 9071 3565 9049 3550 9086
TIME...MOT...LOC 0419Z 236DEG 47KT 3569 9085

$$
877 
WWUS54 KMEG 010446
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 PM CDT FRI APR 30 2010

ARC031-111-010456-
/O.CAN.KMEG.TO.W.0027.000000T0000Z-100501T0500Z/
CRAIGHEAD AR-POINSETT AR-
1146 PM CDT FRI APR 30 2010

...THE TORNADO WARNING FOR WESTERN POINSETT AND WESTERN CRAIGHEAD
COUNTIES IS CANCELLED...

AT 1146 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
TORNADO WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3565 9099 3592 9071 3565 9049 3550 9086
TIME...MOT...LOC 0446Z 236DEG 47KT 3589 9049

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 9:23 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 30, 9:23 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT FRI APR 30 2010

.DISCUSSION...

QUITE A BUSY NIGHT ALREADY WITH SEVERAL TORNADIC STORMS OVER IN
CENTRAL ARKANSAS. NEW TORNADO WATCH HAS JUST BEEN ISSUED WHICH
COVERS OUR COUNTIES WEST OF THE MISSISSIPPI RIVER UNTIL 4 AM. SOME
OTHER THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST
MISSISSIPPI. THUNDERSTORMS WILL CONTINUE TO CREEP SLOWLY IN INTO
PARTS OF EAST ARKANSAS DURING THE REMAINDER OF THE EVENING. HAVE
JUST UPDATED ZONES WITH NEW TORNADO WATCH WITH NO OTHER CHANGES
NEEDED AT THIS TIME.

ARS

&&

.PREV DISCUSSION... /ISSUED 735 PM CDT FRI APR 30 2010/

DISCUSSION... /ISSUED 333 PM CDT FRI APR 30 2010/

DISCUSSION...FORECAST FOCUS ON COMPLEX HEAVY RAIN/SEVERE WEATHER
EVENT THIS WEEKEND...THEN ON A BIG WARM UP NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

AT 1930Z...RADAR INDICATED SCATTERED THUNDERSTORMS STARTING TO
DEVELOP ACROSS NORTHERN MISSISSIPPI IN RESPONSE TO DEEP MOISTURE
ADVECTION AND ISENTROPIC LIFT. THIS TREND WILL CONTINUE THROUGH
THE REST OF THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE
STORMS MAY BECOME SEVERE...BUT THE THREAT SHOULD BE ISOLATED AWAY
FROM THE MAIN FRONT. MEANWHILE ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS...MORE NUMEROUS THUNDERSTORMS HAVE BEEN DEVELOPING ALONG
THE COLD FRONT. THIS FRONT WILL PUSH EAST SLOWLY THIS EVENING AND
OVERNIGHT. THE BEST FORCING TONIGHT WILL BE CONFINED TO NEAR THIS
FRONT...WHICH BEGINS TO STALL LATE. THEREFORE...EXPECT THE BEST
THREAT FOR HEAVY RAIN TO REMAIN ALONG AND WEST OF THE RIVER
TONIGHT. PUSHED BACK THE START OF THE FFA EAST OF HERE TO 12Z
SATURDAY AND LEFT IT AS IS WEST.

AS THE MAIN BATCH OF THUNDERSTORMS ASSOCIATED WITH THE FRONT
PUSHES EAST...IT WILL CONTINUE TO ENCOUNTER FAVORABLE CONDITIONS
TO MAINTAIN THEIR SEVERITY AT LEAST TO THE MISSISSIPPI RIVER. IN
FACT...AS I'M WRITING THIS A MODERATE RISK HAS BEEN POSTED FOR
PORTIONS OF EASTERN ARKANSAS. LATE TONIGHT THE EASTWARD
PROGRESSION OF THE STORMS WILL END AND THE ATMOSPHERE WILL TEND TO
BE WORKED OVER. THUS...THE SEVERE THREAT SHOULD DIMINISH TOWARD
DAWN.

SATURDAY COULD BE INTERESTING AS A SURFACE LOW TRACKS ACROSS
WESTERN ARKANSAS SATURDAY AFTERNOON. THE COLD FRONT WILL PUSH
NORTH SLIGHTLY DURING THE AFTERNOON AND MODELS SHOW A LULL OF
PRECIP COVERAGE AROUND 18Z. FORECAST SOUNDINGS INDICATE NEARLY
2000 J/KG OF CAPE OVER MUCH OF THE AREA BY EARLY AFTERNOON DESPITE
LOW CLOUD COVER. IN ADDITION...BECAUSE OF THE SURFACE LOW
TRACK...WINDS WILL BE BACKED A BIT NEAR THE SURFACE. VERY LOW LCLS
WILL ALSO BE IN PLACE...AND WITH MORE 0-1 KM CAPE THAN LAST
WEEKEND. AS THE LOW EJECTS NORTHEASTWARD IN THE AFTERNOON...IT
APPEARS SEVERE THUNDERSTORMS WILL ERUPT FROM SOUTHWEST TO
NORTHEAST WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING
TORNADOES. THIS WILL NEED TO BE WATCHED CLOSELY. ADDED SEVERE BACK
TO THE GRIDS FOR SATURDAY AND SATURDAY EVENING.

THE STORMS THAT DEVELOP SATURDAY WILL TEND TO BECOME LINEARLY
FORCED ALONG THE SLOWLY MOVING COLD FRONT BY SATURDAY EVENING.
SATURDAY NIGHT THROUGH SUNDAY EVENING SHOULD BE THE BEST TIME FOR
TORRENTIAL RAINFALL. TRAINING THUNDERSTORMS AND PW/S AROUND 2
INCHES SHOULD ALLOW FOR TROPICAL RAINS AND FLASH FLOODING.

IF ENOUGH INSTABILITY CAN DEVELOP AHEAD OF THE LINE SUNDAY...MORE
SEVERE WEATHER WILL BE POSSIBLE. THIS IS A BIT MORE CONDITIONAL...
SO WILL NOT INCLUDE SEVERE IN THE GRIDS ATTM.

MODELS DIFFER ON HOW QUICKLY THE COLD FRONT EXITS THE AREA SUNDAY
EVENING. THE 12Z NAM IS THE SLOWEST AND IT NOW DOESN/T LEAVE THE
TN RIVER VALLEY UNTIL 12Z MONDAY. THE GFS AND ECMWF ARE SLIGHTLY
QUICKER. OVERALL...I WOULD NOT BE SURPRISED TO SEE THE NAM VERIFY
GIVEN THE PARALLEL FLOW ALONG THE FRONT...BUT FOR NOW I WON/T MAKE
TOO MANY DRASTIC CHANGES. THE 12Z NAM WOULD SPELL 7 TO 9 INCHES
ACROSS WESTERN TENNESSEE.

WILL KEEP THE PREVIOUSLY FORECASTED RAINFALL TOTALS OF 5 TO 8
INCHES OVER THE EAST AND 3 TO 5 INCHES WEST. LOCALLY HIGHER
AMOUNTS WILL OF COURSE BE POSSIBLE.

LONG TERM...MONDAY THROUGH NEXT FRIDAY.

HIGH PRESSURE WILL BUILD OVER THE LOWER MISSISSIPPI RIVER VALLEY
FOR MUCH OF NEXT WEEK. THE UPPER LEVEL DISTURBANCE THAT GAVE A
CHANCE FOR THUNDERSTORMS MONDAY NOW LOOKS NON-EXISTENT AND THE
SOUNDINGS LOOK MUCH TOO DRY TO SUPPORT ANY CAPE. THUS...REMOVED
RAIN CHANCES MONDAY AND TUESDAY.

THICKNESSES AND H5 HEIGHTS WILL BUILD THROUGH LATE NEXT WEEK.
MODELS DIFFER ON THE TIMING OF A POSSIBLE COLD FRONT LATE WEEK
WHICH WILL HAVE IMPLICATIONS ON TEMPERATURES THURSDAY AND/OR
FRIDAY. HOWEVER...THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT
WITH BUILDING 85 TO 90 DEGREE TEMPS OVER THE MIDSOUTH FOR MUCH OF
NEXT WEEK. DEPENDING UPON IF THE WET GROUND CAN ZAP SOME OF THE
INCOMING SOLAR RADIATION FROM BEING CONVERTED TO HEAT...WE COULD
SEE SOME LOWER 90S WEDNESDAY OR THURSDAY AS 925 MB TEMPS RISE INTO
THE +23C TO +24C RANGE.

BORGHOFF

AVIATION...

00Z TAF CYCLE (01/00Z-02/00Z)

MVFR CEILINGS WILL SPREAD OVER THE ENTIRE FORECAST AREA THIS
EVENING...AND CONTINUE THROUGH THE PERIOD. IFR CEILINGS ARE
EXPECTED AT KTUP 08Z-14Z. OTHERWISE WATCHING TWO AREAS OF TSRAS
THIS EVENING. ONE IS OVER NORTH CENTRAL AND NORTHEAST MS MOVING
NORTHEAST. THINK THESE THUNDERSTORMS WILL AFFECT KTUP THIS
EVENING...BUT WILL GRADUALLY DISSIPATE WITH LOSS OF DAYTIME
HEATING AS THEY MOVE IN A MORE CAPPED REGION. SECOND AREA OF
TSRAS EXTENDS FROM SOUTH-CENTRAL MO INTO SOUTHWEST AR. THESE TSRAS
WILL CONTINUE MOVING EASTWARD OVERNIGHT INTO SATURDAY...AFFECTING
KJBR AFTER 04Z...KMEM AFTER 07Z...KMKL AFTER 09Z...AND KTUP AFTER
14Z. AN APPROACHING COLD FRONT WILL STALL ACROSS THE MIDSOUTH
RESULTING IN A PROLONGED PERIOD OF SHRAS AND TSRAS. IFR / LIFR
CONDITIONS MAY OCCUR WITH THE TSRAS AND SOME STORMS MAY BE SEVERE
WITH HIGH WINDS AND HAIL. GUSTY S-SE WINDS WILL PERSIST MUCH OF
THE TIME INTO SATURDAY.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  82  70  74 /  90  90 100 100
MKL  71  81  69  72 /  60  90 100 100
JBR  69  78  66  75 / 100 100 100  70
TUP  70  83  72  78 /  50  70  70 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH LATE SUNDAY
     NIGHT FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH LATE SUNDAY
     NIGHT FOR CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-
     WEAKLEY.

&&
Hazardous weather outlook, Apr 30, 8:17 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT FRI APR 30 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
817 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER TONIGHT ACROSS PORTIONS OF
NORTHEAST ARKANSAS WEST OF A LINE FROM WYNNE TO CORNING. THERE IS
A MODERATE RISK OF SEVERE WEATHER TONIGHT ACROSS THE REMAINDER OF EAST
ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF
SEVERE WEATHER ACROSS MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI.
THUNDERSTORMS WILL APPROACH FROM THE WEST TONIGHT ALONG A FRONT...AND
AFFECT PRIMARILY AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER.
SOME STRONG AND LONG-LIVED TORNADOES ARE POSSIBLE IN THE HIGH RISK
AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE...ESPECIALLY
IN THE MODERATE RISK AREA.

A FLASH FLOOD WATCH IS IN EFFECT WEST OF A LINE FROM UNION CITY TO
CLARKSDALE MISSISSIPPI TONIGHT. THE HEAVIEST RAINS WILL LIKELY OCCUR
OVER THESE AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE
MIDSOUTH SATURDAY...AND OVER WEST TENNESSEE AND NORTH MISSISSIPPI ON
SUNDAY.  LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE
POSSIBLE...ESPECIALLY ON SATURDAY.

A FLASH FLOOD WATCH GOES INTO EFFECT FOR THE REMAINDER OF THE
MIDSOUTH SATURDAY AND CONTINUES THROUGH SUNDAY. THE MOST INTENSE
RAINFALL WILL LIKELY OCCUR ALONG A SLOW EASTWARD MOVING COLD FRONT.
AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER WILL LIKELY BE AT THE
HIGHEST RISK OF FLASH FLOODING DURING THE DAY SUNDAY. CONSULT THE
FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT THROUGH SUNDAY AFTERNOON.

In the hours before

Special weather statement, Apr 30, 8:11 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT FRI APR 30 2010

MSZ012-013-021-010145-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-
811 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHEAST OF SCOBEY AT 811 PM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER VALLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE.
Special weather statement, Apr 30, 8:37 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT FRI APR 30 2010

MSZ012-013-021-022-010200-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-CALHOUN MS-
837 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WATER VALLEY AT 837 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD AND
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE.
Special weather statement, Apr 30, 8:38 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT FRI APR 30 2010

MSZ005-006-009-TNZ090>092-010215-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
838 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF LEEDY AT 838 PM CDT...
MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...HARDEMAN...HARDIN...MCNAIRY...PRENTISS AND
TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE
PARK...CORINTH...IUKA...JCOLEMAN STATE PARK...PICKWICK LANDING STATE
PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 30, 9:24 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT FRI APR 30 2010

MSZ015-022-023-010300-
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
924 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  EASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF VARDAMAN AT 924 PM CDT...
MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.
Local storm report, Apr 30, 10:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

&&

JAB/TLSJR
Special weather statement, Apr 30, 10:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT FRI APR 30 2010

ARZ026-027-010415-
CRAIGHEAD AR-POINSETT AR-
1038 PM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AN APPROACHING TORNADO WAS LOCATED 25 MILES SOUTHWEST OF WALDENBURG
AT 1039 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:46 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph59 min
Apr 30, 10:03 PM CDTFlash Flood WarningMEGLawrence, Randolph4 hr
Apr 30, 10:05 PM CDTTornado WarningMEGLawrence, Randolph40 min
Apr 30, 10:31 PM CDTTornado WarningMEGClay, Greene, Randolph44 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett32 min
Apr 30, 11:13 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph47 min
Apr 30, 11:16 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Poinsett, Randolph4 hr
Apr 30, 11:24 PM CDTTornado WarningMEGPoinsett36 min
Apr 30, 11:27 PM CDTTornado WarningMEGClay, Greene48 min
Apr 30, 11:33 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett57 min
Apr 30, 11:35 PM CDTFlash Flood WarningMEGCross3 hr
Apr 30, 11:37 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett38 min
Apr 30, 11:47 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett43 min
Apr 30, 11:51 PM CDTSevere Thunderstorm WarningMEGMississippi, Poinsett39 min
Apr 30, 11:54 PM CDTTornado WarningMEGCraighead, Mississippi, Poinsett51 min
Apr 30, 11:56 PM CDTTornado WarningMEGClay49 min
Apr 30, 11:59 PM CDTTornado WarningMEGCraighead, Greene, Mississippi46 min
May 1, 12:03 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis42 min
May 1, 12:11 AM CDTSevere Thunderstorm WarningMEGCross, Poinsett, St. Francis49 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Mississippi39 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGMississippi39 min
May 1, 12:35 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Mississippi, Poinsett3 hr
May 1, 12:42 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett48 min
May 1, 12:50 AM CDTSevere Thunderstorm WarningMEGMississippi40 min
May 1, 12:55 AM CDTSevere Thunderstorm WarningMEGMississippi50 min
May 1, 12:57 AM CDTSevere Thunderstorm WarningMEGCross, St. Francis48 min
May 1, 1:21 AM CDTFlash Flood WarningMEGMississippi3 hr
May 1, 1:26 AM CDTFlash Flood WarningMEGCrittenden3 hr
May 1, 1:28 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis47 min
May 1, 1:35 AM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Mississippi, Poinsett40 min
May 1, 2:13 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett47 min
May 1, 2:21 AM CDTFlash Flood Warning EmergencyMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis12 hr
May 1, 2:23 AM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis52 min
May 1, 3:00 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis45 min
May 1, 3:32 AM CDTFlash Flood WarningMEGCross, Lee, Phillips, St. Francis9 hr
May 1, 3:32 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis43 min
May 1, 3:43 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi47 min
May 1, 4:06 AM CDTTornado WarningMEGCrittenden, Lee, St. Francis39 min
May 1, 4:29 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi46 min
May 1, 4:47 AM CDTFlash Flood WarningMEGCrittenden, Lee, Phillips, St. Francis12 hr
May 1, 10:14 AM CDTFlash Flood WarningMEGPhillips4 hr
May 1, 11:27 AM CDTRiver Flood WarningMEGClay, Greene9 hr
May 1, 11:27 AM CDTRiver Flood WarningMEGSt. Francis9 hr
May 1, 11:27 AM CDTRiver Flood WarningMEGMississippi, Poinsett9 hr
May 1, 11:27 AM CDTRiver Flood WarningMEGLee, St. Francis9 hr
May 1, 3:10 PM CDTAreal Flood WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis24 hr
May 1, 3:18 PM CDTAreal Flood WarningMEGCrittenden, Lee, St. Francis24 hr
May 1, 3:43 PM CDTFlash Flood Warning EmergencyMEGCrittenden2 hr

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.